Parnate causing hypertension/amphetamine like effect on its own - Social Anxiety Forum
 
Thread Tools
post #1 of 4 (permalink) Old 03-06-2020, 01:31 AM Thread Starter
SAS Member
 
Join Date: Mar 2020
Posts: 3

Parnate causing hypertension/amphetamine like effect on its own


I had been on Nardil 90mg for over 10 years however recently my pharmacist informed me that they arent able to get supply for several months, so I switched to Parnate for the time being. Since using it and starting at 20mg I've noticed a lower mood than with Nardil. I understand 20mg is not the equivalent dose. I recently upped to 30mg first thing in the morning, however, even that low dose causes me a massive hypertensive reaction (given it has sympathomimetic effects) for a couple of hours until it wears off, at which point I feel completely drained. This is similar to pure dexamphetamine. I did not have this effect with Nardil nor do I eat tyramine-rich foods, so it appears that it is the drug itself causing this.



Am I sensitive to this drug or is this normal? The hypertension followed by orthostatic hypotension and massive fatigue is preventing me from functioning normally or working at my full capacity (I do manual labour that requires kneeling and standing constantly).


I am considering simply staying off meds until I can get my Nardil again.


Does anyone have any advice or similar experiences?
Mr Nardil is offline  
Sponsored Links
Advertisement
 
post #2 of 4 (permalink) Old 03-06-2020, 05:47 AM
S F C 0 1
 
D'avjo's Avatar
 
Join Date: Sep 2018
Location: Straight outta not giving a ****sville
Language: English
Gender: Male
Posts: 1,160
My Mood: Amused
Quote:
Originally Posted by Mr Nardil View Post
I had been on Nardil 90mg for over 10 years however recently my pharmacist informed me that they arent able to get supply for several months, so I switched to Parnate for the time being. Since using it and starting at 20mg I've noticed a lower mood than with Nardil. I understand 20mg is not the equivalent dose. I recently upped to 30mg first thing in the morning, however, even that low dose causes me a massive hypertensive reaction (given it has sympathomimetic effects) for a couple of hours until it wears off, at which point I feel completely drained. This is similar to pure dexamphetamine. I did not have this effect with Nardil nor do I eat tyramine-rich foods, so it appears that it is the drug itself causing this.



Am I sensitive to this drug or is this normal? The hypertension followed by orthostatic hypotension and massive fatigue is preventing me from functioning normally or working at my full capacity (I do manual labour that requires kneeling and standing constantly).


I am considering simply staying off meds until I can get my Nardil again.


Does anyone have any advice or similar experiences?

I wouldnt say its normal, especially at only 20/30mg. Assume you have a BP monitor at home yeah ?


I have been on parnate a couple of times but like you I felt my mood lower so switched back to nardil. I would consider trying parnate again if I could get up to 60mg at least but thats double the recommended dose here in the UK.


This nardil shortage really is a ****ing pain in the arse. Kyowa Kirin need to sort their ****ing **** out.

**** your feelings !!


SFC
D'avjo is offline  
post #3 of 4 (permalink) Old 03-08-2020, 05:28 AM Thread Starter
SAS Member
 
Join Date: Mar 2020
Posts: 3
Quote:
Originally Posted by D'avjo View Post
I wouldnt say its normal, especially at only 20/30mg. Assume you have a BP monitor at home yeah ?


I have been on parnate a couple of times but like you I felt my mood lower so switched back to nardil. I would consider trying parnate again if I could get up to 60mg at least but thats double the recommended dose here in the UK.


This nardil shortage really is a ****ing pain in the arse. Kyowa Kirin need to sort their ****ing **** out.

In Australia the maximum Parnate dose is 30mg, which to me doesn't seem equivalent to the maximum Nardil dose of 90mg.


It isn't the first time I've had this reaction to Parnate, in fact it happened the very first time I ever tried it maybe 7 years ago. It seems like anything over 20mg taken at once will cause a significant pressor effect with equally bad rebound orthostatic hypotension.
Mr Nardil is offline  
 
post #4 of 4 (permalink) Old 03-13-2020, 03:42 PM
SAS Member
 
loneliness's Avatar
 
Join Date: Oct 2013
Location: Chicago
Gender: Male
Age: 28
Posts: 1,002
Parnate does have some stimulant properties. Some of the metabolites might be causing peripheral stimulation. Are you worrying a lot about the potential for a hypertensive reaction? You may be self-reinforcing your own negative reaction. But it's best to see a doctor about this.

All your fears are an illusion; they are immaterial; they do not exist.
loneliness is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome